MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910  PIN REV PERIPH DRILL; DRILLS (BITS, SLEEVES, GUIDES) : DRILLS

DEPUY ORTHOPAEDICS, INC. 1818910  PIN REV PERIPH DRILL; DRILLS (BITS, SLEEVES, GUIDES) : DRILLS
Catalog Number 227481000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the incredible bone quality broke multiple drill bits while trying to drill through this patients bone for screws in the acetabular shell.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary: examination of the returned instrument confirmed the complaint.Depuy considers the investigation closed at this time.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PIN REV PERIPH DRILL
Common Device Name
DRILLS (BITS, SLEEVES, GUIDES) : DRILLS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910 
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8210448
Report Number1818910-2019-79629
Device Sequence Number13519031
Product Code HTW
UDI-Device Identifier10603295109433
UDI-Public10603295109433
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number227481000
Device Lot NumberA0410
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2018
Initial Date Received by Manufacturer 12/04/2018
Supplement Date Received by Manufacturer01/08/2019
Initial Report FDA Received Date01/02/2019
Supplement Report FDA Received Date01/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1